PDA

View Full Version : Dialysis and nonstop gas



The Survivor
09-30-2012, 10:54 AM
Hello everybody!

This is a very embarrassing question to ask. But I have to get it off my chest. Does anyone here who is on dialysis experience some major gas issues? I mean does anyone who is on dialysis pass gas like thirty times a day to the point that the gas is overly smelly(like a carcass)? I experience this problem. It started several months after I first began dialysis. Its so bad to the point where I don't like to leave the house sometimes. If anyone has any suggestions on what I can do to permanently solve this problem, please tell me. Thanks for taking time out of your busy schedules to read this.

steve.b
10-01-2012, 04:00 AM
i also suffer from this..... but i am not on dialysis.

for me, it is a lupus problem.
2 basic reasons.
- ibs
- medication.

ibs is from swelling of the stomach muscles.
these inflamed muscles react with everything that goes past them.
causung gas.

many of our medications are not kind to our stomachs.
plaquenil is one that always makes gas.
others kick in every now and then.

i am seeking medical intervention to assist my issues.
so far all the doctors are at a lost to help.

The Survivor
10-06-2012, 07:07 AM
I had a bad feeling that medication caused this. And my doctors can't help me either. They keep telling me things like eat yogurt to help the digestive tract or to take Beno and Gas-X. I haven't tried Gas-X but I got so upset from my own family making fun of me passing gas that I took the whole bottle of Beno and that still didn't help. Its just horrible.....I wonder if this will ever go away.

jmail
10-06-2012, 09:12 AM
beano does me absolutely no good, even for beans. that acidopholus stuff does me no good for dairy products. gas-x stuff does work, but it's not immediate. It has to be by the actual gas in order to knock it down. The liquid stuff for babies works a lot faster. If you take the gas-x with a meal, then another afterwards, that might help a pinch, but like steve says "it goes with the territory" basically. At times, I'm like a walking toot... each step across the room "forces" a bit out... I've eliminated most cow dairy from my diet (though I do still do some cheese - PIZZA!!!), and that helps, as does the probiotics, but there's no getting completely away from it. I would imagine that the dialysis process would potentially get air into a person's body. I get gas after an IVIG infusion each month. those little air bubbles in the IV line have to go *somewhere*!...

debbie-b
10-06-2012, 01:35 PM
I am not on dialysis either, but boy, do I have gas. Every time I get a new medication, no matter what it is, one of the side effects are always GAS. When I read it to my husband, he just laughes and said " that is one think, you don't need more off."

Debbie

The Survivor
10-09-2012, 09:13 AM
Can eating Activia yogurt alleviate gas problems? My primary doc said that could definitely help. I never got around to buying some.

Jltoland
10-09-2012, 05:06 PM
I have really bad smelling gas when I have dairy. Soy milk is even worse because my body can't process it at all.

I would ask your doctor if gas is a side effect of dialysis.

The Survivor
10-13-2012, 09:16 AM
I asked one of my dialysis technicians if dialysis causes my gas. She said it does because what happens is the blood moves away from your stomach which causes the gas. Something like that. I don't like how there is nothing I can really do to stop it.

tgal
10-13-2012, 01:10 PM
might be a combination of issues. I do know that many Lupus patients have GI issues. I don't have that problem but I have diarrhea 10 to 12 times a day so basically I don't have time for gas LOL

BonusMom
10-13-2012, 02:49 PM
Luckily, I don't share your particular issue, however, at one time I was having an issue with constipation. I know, not the same problem. But, the digestive issues ARE related to SLE and Sjogren's.

Anyway, I developed Small Intestinal Bacterial Overgrowth (from food fermenting in your tummy due to slow transit time), which was diagnosed by blowing into a special bag at the hospital after drinking a glucose drink. It's treated with a rather long course of anti-biotics. Taking digestive enzymes, eating Greek yogurt and taking magnesium daily has prevented this from reoccurring.

Anyway, it MAY also be something to broach with your doctor.

The Survivor
10-18-2012, 10:15 AM
might be a combination of issues. I do know that many Lupus patients have GI issues. I don't have that problem but I have diarrhea 10 to 12 times a day so basically I don't have time for gas LOL

Tgal,

I'm sorry to hear about your diarrhea. Ouch! 12 times a day! That's gotta be tough on you. Does it keep you from doing daily activities? Is it hard to function outside? I've had diarrhea maybe 5 times a day at the most before but I could still function. The gas and diarrhea both sound pretty awful. I just wish I knew what to do to get rid of that gas.